Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 29, 2012, 3:10 PM EST for 7 counties in Kentucky. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 29, 2012, 3:10 PM EST (20:10 UTC)
- Expired
- Feb 29, 2012, 4:00 PM EST
- In force
- 50 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Knott County, KY, Magoffin County, KY, Martin County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 3:42 PM EST | TSTM WND DMG | Kimper, KY | TREES DOWN ON HIGHWAY 194. |
| Feb 29, 3:52 PM EST | TSTM WND DMG | Phelps, KY | TREES DOWN ON HIGHWAY 194 AND HIGHWAY 632. |
| Feb 29, 3:52 PM EST | TSTM WND DMG | Woodman, KY | TREES DOWN ON ROUTE 2059 IN WOODMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 12:31 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 791 m²/s²
- 0-3 km storm-relative helicity
- 857 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
276
WUUS53 KJKL 292010
SVRJKL
KYC025-071-115-119-153-159-195-292100-
/O.NEW.KJKL.SV.W.0018.120229T2010Z-120229T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
310 PM EST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
FLOYD COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
NORTHERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
MARTIN COUNTY IN NORTHEAST KENTUCKY...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 400 PM EST
* AT 305 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WELLS CHAPEL TO LANCER TO PYRAMID TO TALCUM...AND
MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
INEZ...PIKEVILLE...MARTIN...HANDSHOE...ALPHORETTA...DAVISPORT...
TOMAHAWK...ARKANSAS...ENDICOTT...STIDHAM...BOSCO...WELLS...
BAMMER...LANGLEY...YELLOW MOUNTAIN...EASTERN...BOLYN...DAVELLA...
MILO AND DELONG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3737 8220 3740 8312 3766 8279 3791 8271
3789 8261 3795 8258 3796 8254 3788 8241
3783 8240 3777 8231 3774 8232 3768 8229
3767 8224 3763 8221 3765 8217 3760 8215
3759 8212 3756 8213 3754 8206 3755 8196
TIME...MOT...LOC 2010Z 271DEG 45KT 3782 8261 3766 8267
3756 8278 3739 8302
WIND...HAIL 70MPH 0.75IN
$$
RAY2 follow-up statements
129
WWUS53 KJKL 292046
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EST WED FEB 29 2012
KYC115-292054-
/O.CAN.KJKL.SV.W.0018.000000T0000Z-120229T2100Z/
JOHNSON KY-
346 PM EST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. HOWEVER...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM E.S.T.
LAT...LON 3737 8220 3740 8312 3765 8277 3766 8259
3789 8246 3788 8241 3783 8240 3777 8231
3774 8232 3768 8229 3767 8224 3763 8221
3765 8217 3760 8215 3759 8212 3756 8213
3754 8206 3755 8196
TIME...MOT...LOC 2044Z 271DEG 45KT 3781 8207 3765 8213
3755 8224 3738 8249
$$
KYC025-071-119-153-159-195-292100-
/O.CON.KJKL.SV.W.0018.000000T0000Z-120229T2100Z/
KNOTT KY-MAGOFFIN KY-MARTIN KY-PIKE KY-BREATHITT KY-FLOYD KY-
346 PM EST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FLOYD...EXTREME EAST CENTRAL BREATHITT...PIKE...EASTERN MARTIN...
EXTREME SOUTHEASTERN MAGOFFIN AND NORTHERN KNOTT COUNTIES UNTIL 400
PM EST...
AT 344 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HOLDEN TO RED JACKET TO MCANDREWS
TO SHELBIANA...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
FISHTRAP LAKE...PHYLLIS...BOARD TREE...PHELPS...COLEMAN...
MAJESTIC...BIGGS...JAMBOREE...FEDSCREEK...MOUTHCARD...WOODMAN AND
ARGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3737 8220 3740 8312 3765 8277 3766 8259
3789 8246 3788 8241 3783 8240 3777 8231
3774 8232 3768 8229 3767 8224 3763 8221
3765 8217 3760 8215 3759 8212 3756 8213
3754 8206 3755 8196
TIME...MOT...LOC 2044Z 271DEG 45KT 3781 8207 3765 8213
3755 8224 3738 8249
WIND...HAIL 60MPH 1.00IN
$$
BECKER285
WWUS53 KJKL 292055
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EST WED FEB 29 2012
KYC025-071-119-153-159-195-292104-
/O.EXP.KJKL.SV.W.0018.000000T0000Z-120229T2100Z/
KNOTT KY-MAGOFFIN KY-MARTIN KY-PIKE KY-BREATHITT KY-FLOYD KY-
355 PM EST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLOYD...EXTREME EAST
CENTRAL BREATHITT...PIKE...EASTERN MARTIN...EXTREME SOUTHEASTERN
MAGOFFIN AND NORTHERN KNOTT COUNTIES WILL EXPIRE AT 400 PM EST...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM E.S.T.
LAT...LON 3737 8220 3740 8312 3765 8277 3766 8259
3789 8246 3788 8241 3783 8240 3777 8231
3774 8232 3768 8229 3767 8224 3763 8221
3765 8217 3760 8215 3759 8212 3756 8213
3754 8206 3755 8196
TIME...MOT...LOC 2054Z 271DEG 45KT 3780 8191 3764 8197
3754 8208 3737 8234
$$
BECKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 3:01 PM EST, 9 minutes earlier.
Area forecast discussion, Feb 29, 3:01 PM EST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 301 PM EST WED FEB 29 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 259 PM EST WED FEB 29 2012 ON GOING SEVERE WEATHER AS A POTENT COLD FRONT SWEEPS THRU ERN KY. EXPECT THIS EVENT TO BE NEARLY OVER BY MIDNIGHT TONIGHT. HAVE INITIALIZED THE FIRST 24 HR WITH THE NAM12 AND THEN BLENDED TOWARDS THE GFS WITH GFS/ECMWF BLEND FOR THE EXTENDED. THIS WORKS WELL FOR BLENDING WITH NEIGHBORS AND FCSTING THE EXPECTED SYSTEMS. LOW PRESSURE OVER SERN MN HAS AN OCCLUDED FRONT INTO NRN IND AND THEN THE FRONT SWEEPS THRU CNTRL KY...ERN TN AND ERN TX. HIGH DWPTS SURGING INTO THE 60S IS FUELING SVR TSRA ACROSS MUCH OF THE WARNING AREA. SHARP LINE OF LOWER DWPS NOW WORKING ACROSS THE OHIO RIVER AS THE FRONT CONTINUES MARCHING EAST. THE OBS LINE UP WELL WITH THE NAM12 AND HAVE INITIALLIZED THE VERY SHORT FCST. COLD FRONT FCST TO BE NEAR THE KY/VA BORDER AROUND MIDNIGHT WITH PCPN ENDING A SHORT TIME LATER. SAT PICS INDICATE THE CLOUDS BREAK UP QUICKLY BEHIND THE FRONT SO EXPECTING CLEARING SKIES LATER TONIGHT. THIS WILL NOT BE A SIGNIFICANT COOLING AS THE COLD AIR IS BOTTLED UP OVER THE GREAT LAKES WITH OUR TRAJECTORY COMING FROM THE RELATIVELY WARM CNTRL PLAINS. LOWS TONIGHT SHOULD ONLY DROP TO THE MID 40S...ESP SINCE THE WINDS WILL STAY IN THE 10 MPH RANGE AND KEEP THE AIR MIXED. SOME OF THE VERY DEEPEST VALLEYS COULD COOL TO THE LOWER 40S BUT NOT MUCH MORE. THU WILL BE A BRIGHT SUNNY DAY WITH SW WINDS OF 5-10 MPH AND TEMPS RETURNING TO THE MID 60S. THE NEXT WX MAKER WILL APPROACH FROM THE SW AS A WAVE WILL FORM ON OUR CURRENT FRONT AS ANOTHER IN THIS SERIES OF SYSTEMS DEVELOPS IN THE CNTRL PLAINS AND PUSHES A WARM FRONT NORTH THRU THE TN VALLEY. LOOK FOR AN INCREASE IN CLOUD COVER OVERNIGHT WHICH WILL HOLD OVERNIGHT LOWS TO AROUND 50. EXPECT TO SEE THE FIRST OF THE SHOWERS OVER SRN KY BY DAYBREAK FRI MORNING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 259 PM EST WED FEB 29 2012 FRIDAY FCST LOOKS TO BE A REPEAT OF TODAY WITH A WARM FRONT PUSHING NORTH THROUGH THE DAY FOLLOWED BY SFC LOW PRESSURE TRACKING FROM ERN KS TO SRN WI AND DRAGGING ANOTHER SHARP FRONTAL BNDRY INTO KY. THIS FRONT IS EXPECTED TO SWEEP INTO ERN KY FRI EVENING WITH PASSAGE AROUND MIDNIGHT. SHOWER AND THUNDERSTORMS WILL BE FUELED BY ANOTHER 85H JET AROUND 50 KTS DRAWING TEMPS AROUND 70 WITH DWPTS BACK TO NEAR 60 AGAIN. THE 50H PATTERN HAS A SERIES OF CENERS TRACKING ALONG THE CANADIAN/NRN PLAINS BORDER AND THEN EAST THRU THE GREAT LAKES. THE SYSTEM ON FRI/FRI NITE IS STRONGER AND THE TROF IS DEEPER AS IT SWINGS ACROSS THE COMMONWEALTH WHICH WILL DRAW CONSIDERABLY COLDER AIR INTO THE REGION. HIGH TEMPS ON SAT WILL STRUGGLE INTO THE LOWER 50S AND THEN DROP TO AROUND FREEZING FOR SAT NIGHT. THIS WILL BE JUST IN TIME AS A REINFORCING SHORT WAVE DROPS INTO THE LONG WAVE TROF OVER THE ERN CONUS WITH ENUF ENERGY AND MOISTURE TO BRING A SHOT OF SNOW TO THE ERN HILLS FOR SUN NITE. MOISTURE LOOKS LIMITED WITH MOST OF THE PCPN FALLING AS RIN AND THEN CHANGING TO SNOW AS THE LAST OF THE PCPN CROSSES INTO VA/WV. THE NEW WORK WEEK LOOKS TO HAVE A 50H RIDGE BUILD OVER THE PLAINS AND THEN MOVE INTO THE ERN CONUS WITH A PERIOD OF DRY WEATHER AND TEMPS WARMING AGAIN TO AROUND 60 BY WED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1248 PM EST WED FEB 29 2012 LINE OF STRONG TO SEVERE STORMS APPROACHING THE TAF SITES. GUSTY WINDS LIKELY WITH SEVERE TURBULENCE...MICROBURSTS...LARGE HAIL AND VERY HEAVY RAIN. RADAR TRACKING WILL FCST THE LINE TO BE THROUGH THE TAF SITES...IF NOT THE MAJORITY OF ERN KY...BETWEEN 1 AND 2 UTC. BEHIND THE FRONT EXPECT RAPIDLY IMPROVING CONDITIONS TO VFR ALTHOUGH THERE MAY BE SOME GUSTY WINDS UNTIL NEARLY 6 UTC. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...DUSTY SHORT TERM...DUSTY LONG TERM....DUSTY AVIATION...DUSTY
Hazardous weather outlook, Feb 29, 5:54 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 554 AM EST WED FEB 29 2012 KYZ052-060-085>088-104-106>120-011400- ROWAN-MENIFEE-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 554 AM EST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS...MAINLY DURING THE AFTERNOON HOURS. ADDITIONALLY...ANY THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS MAY BECOME STRONG. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO CALL IN ANY STORM DAMAGE OR LOCALIZED HIGH WATER TO THE JACKSON WEATHER OFFICE. KYZ044-050-051-058-059-068-069-079-080-083-084-011400- FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI- LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...IRVINE...STANTON...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY 554 AM EST WED FEB 29 2012 ...TORNADO WATCH 46 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES. ADDITIONALLY...ANY THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS MAY BECOME STRONG. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO CALL IN ANY STORM DAMAGE OR LOCALIZED HIGH WATER TO THE JACKSON WEATHER OFFICE. JJ/AR
In the hours before
Local storm report, Feb 29, 2:23 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
223 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL BEATTYVILLE 37.58N 83.71W
02/29/2012 E0.25 INCH LEE KY TRAINED SPOTTER
&&
TBREWERLocal storm report, Feb 29, 2:31 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
231 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 6 NW PAINTSVILLE 37.88N 82.88W
02/29/2012 E1.00 INCH JOHNSON KY FIRE DEPT/RESCUE
&&
TBREWERLocal storm report, Feb 29, 2:36 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
236 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 3 WNW WEST LIBERTY 37.93N 83.32W
02/29/2012 M1.50 INCH MORGAN KY PUBLIC
&&
HALLocal storm report, Feb 29, 3:01 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG WEST LIBERTY 37.91N 83.27W
02/29/2012 MORGAN KY 911 CALL CENTER
TREES DOWN AND STRUCTURES DAMAGED ON 191 AND 460 WEST
JUST OUTSIDE OF WEST LIBERTY.
&&
TBREWERLocal storm report, Feb 29, 3:02 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL WOODSTOCK 37.26N 84.52W
02/29/2012 M1.75 INCH PULASKI KY 911 CALL CENTER
POWERLINES ALSO DOWN NEAR FAUBUSH
&&
SHALLENBERGERLocal storm report, Feb 29, 3:07 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
307 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG MALONE 37.87N 83.26W
02/29/2012 MORGAN KY NWS EMPLOYEE
ON HWY 191, TREES ARE DOWN, ROOF BLOWN OFF HOUSE, CHURCH
COMPLETELY DEMOLISHED. DEBRIS ON BOTH SIDES OF THE ROAD
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 11:31 AM EST | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 6 hr |
| Feb 29, 12:45 PM EST | Tornado Warning | JKL | Estill, Menifee, Montgomery, Powell | 45 min |
| Feb 29, 12:49 PM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Magoffin, Menifee, Montgomery and 4 more | 6 hr |
| Feb 29, 1:18 PM EST | Tornado Warning | JKL | Menifee, Morgan, Powell, Wolfe | 27 min |
| Feb 29, 1:40 PM EST | Tornado Warning | JKL | Magoffin, Morgan | 35 min |
| Feb 29, 1:46 PM EST | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee, Magoffin, Morgan and 4 more | 5 hr |
| Feb 29, 1:59 PM EST | Tornado Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 31 min |
| Feb 29, 2:10 PM EST | Flash Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more | 5 hr |
| Feb 29, 2:13 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Menifee, Morgan, Wolfe | 32 min |
| Feb 29, 2:19 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Jackson, Lee, Magoffin, Owsley, Wolfe | 41 min |
| Feb 29, 2:28 PM EST | Tornado Warning | JKL | Pulaski | 32 min |
| Feb 29, 2:33 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 42 min |
| Feb 29, 2:38 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more | 37 min |
| Feb 29, 2:54 PM EST | Tornado Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 36 min |
| Feb 29, 2:58 PM EST | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 47 min |
| Feb 29, 3:25 PM EST | Tornado Warning | JKL | Clay, Jackson, Laurel, Rockcastle | 23 min |
| Feb 29, 3:31 PM EST | Tornado Warning | JKL | McCreary, Wayne | 29 min |
| Feb 29, 3:55 PM EST | Tornado Warning | JKL | McCreary, Wayne, Whitley | 35 min |
| Feb 29, 4:02 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 28 min |
| Feb 29, 4:18 PM EST | Tornado Warning | JKL | Bell, Knox, Whitley | 42 min |
| Feb 29, 4:25 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 35 min |
| Feb 29, 4:47 PM EST | Tornado Warning | JKL | Bell, Harlan, Knox, Leslie | 43 min |
| Feb 29, 4:50 PM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, McCreary and 2 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.